Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 43, NWS Jacksonville, FL

May 25, 20114 counties in Florida

NWS Jacksonville, FL issued this red flag warning at May 25, 2011, 4:08 AM EDT for 4 counties in Florida. It took effect at May 25, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2011, 4:08 AM EDT (08:08 UTC)
In effect from
May 25, 2011, 1:00 PM EDT
Expired
May 25, 2011, 7:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1948 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WWUS82 KJAX 250808
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
408 AM EDT WED MAY 25 2011

FLZ020>023-030-035-252300-
/O.NEW.KJAX.FW.W.0043.110525T1700Z-110525T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-GILCHRIST-
408 AM EDT WED MAY 25 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR PORTIONS OF INLAND NORTH FLORIDA DUE TO LOW
RHS AND HIGH ERC VALUES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO NEAR 30 PERCENT WITH
SUB-CRITICAL VALUES FROM 4 TO 6 HOURS ACROSS INLAND NORTH FLORIDA
THIS AFTERNOON. IN ADDITION...ERC VALUES ARE FORECAST TO RANGE
FROM 36 TO 39 PERCENT. A RED FLAG WARNING HAS BEEN ISSUED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ENYEDI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 25, 3:50 AM EDT, 18 minutes earlier.

Area forecast discussion, May 25, 3:50 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 AM EDT WED MAY 25 2011

...HOT TEMPERATURES CONTINUE TODAY...

.SHORT TERM...PERSISTENT MEAN LAYER RIDGE WILL REMAIN OVER THE
AREA ONE MORE DAY BEFORE SLIDING EAST INTO THE ATLANTIC IN
RESPONSE TO APPROACHING SHORTWAVE TROUGH. HOT TEMPS CONTINUE WITH
HIGHS CLIMBING INTO THE MID 90S INLAND AND NOT AS HOT AT THE
BEACHES DUE TO SELY BREEZES. PWATS ARE ARND 1.2 INCHES OR LESS
AND HAVE NO POPS IN FCST TODAY.

THURSDAY...AWAY FROM THE INFLUENCE OF THE RIDGE...A SWLY FLOW WILL
INCREASE MOISTURE AND SEABREEZES WILL POSSIBLY KICK OFF ISOLD
TSTMS LATE AFTN. TEMPS WILL REMAIN ABOVE NORMAL BUT NOT QUITE AS
HOT.

FRIDAY...ALTHO MODELS BRING THE TROUGH INTO OUR AREA...STRONG
DYNAMICS AND ASSOCIATED COLD FRONT WILL REMAIN N OF THE AREA. EVEN
THOUGH SRN PORTION OF TROUGH WILL BE WEAKER...EXPECT SUFFICIENT
MOISTURE (PWATS ~1.5 INCHES) AND DYNAMICS TO KICK OFF SCTD TSTMS
ESPECIALLY FOR SE GA AND ERN PORTION OF OUR FL ZONES AS WLY
STEERING FLOW PUSHES GULF COAST SBRZ FARTHER INLAND. TEMPS WILL
LIKELY CONTINUE TO BE ABOVE NORMAL WITH ENOUGH BREAKS IN CLOUDS TO
ALLOW HEATING.

.LONG TERM...SATURDAY THROUGH TUESDAY...
LARGE SCALE FEATURES WILL INCLUDE STRENGTHENING ANTICYCLONE JUST
TO THE NORTH WITH BROAD TROUGHINESS TO OUR SOUTH. THE ECMWF TENDS
TO BRING AN UPPER LOW OVER S FL EARLY NEXT WEEK WHICH WOULD
INCREASE MOISTURE OVER OUR SRN TIER...BUT WILL LEAN MORE TO THE
GFS AT THIS POINT. A DEEPENING EASTERLY FLOW REGIME WILL MAINTAIN
A DOMINANT EAST COAST SEABREEZE. THIS PATTERN MAY KICK OFF THE
SUMMER CONVECTIVE SEASON ESPECIALLY FOR NORTH FL WHERE THE
ANTICYCLONE WILL HAVE LESS INFLUENCE.

&&

.AVIATION...TEMPO MVFR POSSIBLE AT VQQ THIS MORNING...OTHERWISE
PREVAILING VFR.

&&

.MARINE...SSE WINDS 10-15 KTS WILL PREVAIL THROUGH SAT WITH COMBINED
SEAS 2-3 FT OR LESS. LATE THIS WEEKEND ESE FLOW WILL DOMINATE WITH A
LONG ELY FETCH EXPECTED TO BRING INCREASING SWELLS WITH COMBINED
SEAS NEAR 4-5 FT POSSIBLE LATE SUN.

&&

.FIRE WX...ERC VALUES ARE EXPECTED TO BE 36-38 THIS AFTN ACROSS OUR
INLAND N FL ZONES FROM BAKER COUNTY SSW TOWARD GILCHRIST WHICH WILL
COINCIDE WITH LOW RHS AROUND 30% FOR 4-6 HRS. ALTHOUGH
MARGINAL...BASED ON FORECAST HAVE OPTED TO ISSUE A RED FLAG WARNING
FOR THESE ZONES. NO HEADLINES ARE EXPECTED ON THURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  96  65  93  66 /   0   0  10  10
SSI  88  71  87  71 /   0   0   0  10
JAX  93  68  91  68 /   0   0  10  10
SGJ  90  69  88  69 /   0   0  10  10
GNV  94  65  92  65 /   0   0  20  20
OCF  94  66  93  66 /   0   0  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR BAKER-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-
     UNION.

GA...NONE.
AM...NONE.
&&

TRABERT/ENYEDI
Hazardous weather outlook, May 24, 8:08 PM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
808 PM EDT TUE MAY 24 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260015-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
808 PM EDT TUE MAY 24 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AN ELEVATED FIRE DANGER WILL CONTINUE OVER INLAND AREAS ON
WEDNESDAY DUE TO LOW RELATIVE HUMIDITY VALUES.

SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.